MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMC3434C182TU
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Intimal Dissection (1333); Occlusion (1984)
Date of Event 09/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent grafts were implanted in a patient for the endovascular treatment of a 280 mm thoracic aortic dissection.It was reported that during the index procedure, the left common carotid artery (lcca) was covered by proximal tip capture stent of the navion covered seal device.The event was treated by implanting a v12 stent into lcca origin from the left brachial artery resulting in a brisk flow into the lcca.It was reported that the patient suffered a micro-cutdown of the left brachial artery that required to implant a lcca stent.As per the physician, cause of the event was that the physician repositioned the stent graft proximally after the full length had been deployed, before the tip capture had been released caused the fabric to recede back over the tip capture inner stent.No additional clinical sequelae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
Additional information received: the event was reported to be due to the valiant device film evaluation summary: the reported inaccurate delivery of the device and subsequent partial vessel occlusion was observed on the films provided; however, the cause of the event was not fully determined.Lack of additional procedural angiograms or post-implant ct¿s did not allow for complete analysis of the stent graft in vivo positioning.It is possible that the proximal end of the graft and internal stents became caught on the capture fitting during tip capture release, leading to the unintended proximal displacement.It is also possible that there was forward pressure on the delivery system that was not sufficiently relieved prior to tip capture release.Analysis of the returned still angiograms did not reveal any obvious out of specification stent graft integrity issues.A device issue cannot be ruled out as a potential cause.However, the delivery system was discarded and a product investigation could not be performed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Evaluation summary: one (1) photo of the proximal section of the graft was received.The graft material appears deformed and between two stents.One of the stents appears deformed.The inaccurate delivery could not be confirmed through review of the photo.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10559670
Report Number9612164-2020-03529
Device Sequence Number3144292
Product Code MIH
UDI-Device Identifier00763000101022
UDI-Public00763000101022
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/04/2021
Device Model NumberVNMC3434C182TU
Device Catalogue NumberVNMC3434C182TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Initial Date Received by Manufacturer 09/03/2020
Supplement Date Received by Manufacturer09/22/2020
10/20/2020
Initial Report FDA Received Date09/21/2020
Supplement Report FDA Received Date10/19/2020
10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age54 YR